MAUDE Adverse Event Report: PERFUSION SYSTEMS ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number 77108
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Hypovolemia (2243)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is unable to determine the root cause of the issue at the current time without the return of the product.Medtronic is continuing to pursue additional information and has made requests for the return of the device if it is removed from the patient.From other; device has been requested but has not been returned yet.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of a dlp paediatric one-piece arterial cannula approximately 27 minutes after first use of the cannula the anaesthetist noticed the presence of blood coming from a split in the cannula.A cupula was implemented under the canula to recover lost blood.It is unknown if the cannula was replaced.The patient experience hypovolemia.
 
Additional Manufacturer Narrative
Visual analysis: visual inspection shows evidence of a crack in the fitting/connector at the interface between the body and the connector.Performance analysis: during the cleaning process there was a leak observed from the connector/cannula body interface.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARTERIAL CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
MDR Report Key7316323
Report Number2184009-2018-00006
Device Sequence Number1605756
Product Code DWF
UDI-Device Identifier20613994879947
UDI-Public20613994879947
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K024069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number77108
Device Catalogue Number77108
Device Lot Number2017080688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer10/15/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1